For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Marijuana and accutane
Posted on: 11/06/2009
I've been smoking pot for quite some time (20 or so months) and up until recently everything was swell. However, in recent days when I have smoked weed I have gotten these incredible body sensations all over my body (legs, back, arms). The feeling is like a combination of numbness and pins and needles all over my skin. Also, if I flex my feet muscles they will contract intensely. Sometimes the sensations even last into the next day. It is not like I am freaking out or anything, I've been able to handle marijuana since day one. I was on accutane, during the summer, if that means anything. However, smoking weed while on accutane was fine up until these body sensations started to occur, which was probably about four months into treatment.
I'm just wondering if this is anything to be concerned about, and if I should see a neurologist or something.
The symptoms you describe seem related to the use of marijuana. It would be more worrisome for an underlying neurological problem if the symptoms occurred at times not associated with marijuana use. Since they are new, however, it would be a good idea for you to see your doctor to discuss these and to see if further evaluation is needed.